Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 157, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 7, 2016, 5:42 AM CDT for Linn County, Miami County, Kansas; 4 counties in Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 5:42 AM CDT (10:42 UTC)
- Expired
- Jul 7, 2016, 6:28 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:45 AM CDT | TSTM WND DMG | Warrensburg, MO | DELAYED REPORT. MULTIPLE TREES DOWN, TREE FALLEN INTO BUILDING. VIA FACEBOOK. |
| Jul 7, 5:50 AM CDT | TSTM WND DMG | E Warrensburg, MO | TREES DOWN AND POWER OUTAGES ON EAST SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
109
WUUS53 KEAX 071042
SVREAX
KSC107-121-MOC013-037-083-101-071145-
/O.NEW.KEAX.SV.W.0157.160707T1042Z-160707T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
BATES COUNTY IN WEST CENTRAL MISSOURI...
HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 645 AM CDT
* AT 541 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WARRENSBURG TO NEAR GARDEN
CITY TO ARCHIE TO NEAR OSAWATOMIE...MOVING SOUTHEAST AT 40 MPH.
THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS KNOCKING TREE
LIMBS DOWN.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...CLINTON...BUTLER...WINDSOR...ADRIAN...GARDEN CITY...
RICH HILL...PLEASANTON...LA CYGNE...MOUND CITY...ARCHIE...DREXEL...
LINN VALLEY...LEETON...URICH...CALHOUN...DEEPWATER...MONTROSE...
CREIGHTON AND HUME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3845 9507 3857 9410 3877 9375
3856 9350 3821 9352 3821 9405 3803 9406
3806 9413 3805 9421 3803 9423
TIME...MOT...LOC 1041Z 307DEG 35KT 3880 9383 3859 9412 3851 9436 3849
9488
HAIL...<.75IN
WIND...60MPH
$$
CDB3 follow-up statements
172
WWUS53 KEAX 071104
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 AM CDT THU JUL 7 2016
KSC121-MOC037-071114-
/O.CAN.KEAX.SV.W.0157.000000T0000Z-160707T1145Z/
MIAMI KS-CASS MO-
604 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI AND SOUTHERN
CASS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
EAST CENTRAL KANSAS...AND WEST CENTRAL AND CENTRAL MISSOURI.
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3838 9506 3842 9404 3863 9359
3856 9351 3821 9352 3821 9405 3803 9406
3806 9413 3805 9421 3803 9423
TIME...MOT...LOC 1104Z 317DEG 55KT 3857 9357 3836 9386 3828 9410 3826
9462
$$
KSC107-MOC013-083-101-071145-
/O.CON.KEAX.SV.W.0157.000000T0000Z-160707T1145Z/
LINN KS-JOHNSON MO-BATES MO-HENRY MO-
604 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR LINN...SOUTHEASTERN JOHNSON...BATES AND HENRY COUNTIES...
AT 604 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDSOR TO NEAR CLINTON TO 6 MILES WEST OF
MONTROSE TO 7 MILES NORTHEAST OF PLEASANTON...MOVING SOUTHEAST AT 65
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...BUTLER...WINDSOR...ADRIAN...RICH HILL...PLEASANTON...
LA CYGNE...MOUND CITY...LINN VALLEY...LEETON...CALHOUN...DEEPWATER...
MONTROSE...HUME...PARKER...BLUE MOUND...PRESCOTT...COAL...
AMSTERDAM AND AMORET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3838 9506 3842 9404 3863 9359
3856 9351 3821 9352 3821 9405 3803 9406
3806 9413 3805 9421 3803 9423
TIME...MOT...LOC 1104Z 317DEG 55KT 3857 9357 3836 9386 3828 9410 3826
9462
HAIL...<.75IN
WIND...60MPH
$$
CDB120
WWUS53 KEAX 071119
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 AM CDT THU JUL 7 2016
MOC101-071128-
/O.CAN.KEAX.SV.W.0157.000000T0000Z-160707T1145Z/
JOHNSON MO-
619 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
WEST CENTRAL AND CENTRAL MISSOURI.
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3819 9507 3825 9402 3855 9351
3821 9352 3821 9405 3803 9406 3806 9413
3805 9421 3803 9423
TIME...MOT...LOC 1118Z 312DEG 40KT 3846 9343 3825 9372 3817 9396 3812
9426 3811 9449
$$
KSC107-MOC013-083-071145-
/O.CON.KEAX.SV.W.0157.000000T0000Z-160707T1145Z/
LINN KS-BATES MO-HENRY MO-
619 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHERN LINN...SOUTHERN BATES AND SOUTHERN HENRY COUNTIES...
AT 618 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF WINDSOR TO NEAR DEEPWATER TO NEAR
APPLETON CITY TO NEAR RICH HILL TO NEAR HUME...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...WINDSOR...RICH HILL...PLEASANTON...MOUND CITY...CALHOUN...
DEEPWATER...MONTROSE...HUME...BLUE MOUND...PRESCOTT...COAL...
ROCKVILLE...FOSTER...BROWNINGTON...TIGHTWAD...LA DUE AND WORLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3819 9507 3825 9402 3855 9351
3821 9352 3821 9405 3803 9406 3806 9413
3805 9421 3803 9423
TIME...MOT...LOC 1118Z 312DEG 40KT 3846 9343 3825 9372 3817 9396 3812
9426 3811 9449
HAIL...<.75IN
WIND...60MPH
$$
CDB938
WWUS53 KEAX 071128
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 AM CDT THU JUL 7 2016
KSC107-MOC013-083-071138-
/O.CAN.KEAX.SV.W.0157.000000T0000Z-160707T1145Z/
LINN KS-BATES MO-HENRY MO-
628 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN...SOUTHERN BATES
AND SOUTHERN HENRY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
WEST CENTRAL AND CENTRAL MISSOURI.
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3819 9507 3825 9402 3855 9351
3821 9352 3821 9405 3803 9406 3806 9413
3805 9421 3803 9423
TIME...MOT...LOC 1125Z 307DEG 35KT 3842 9336 3821 9365 3813 9389 3808
9419 3807 9442
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:59 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 3:59 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 359 AM CDT THU JUL 7 2016 .Discussion... Issued at 359 AM CDT THU JUL 7 2016 Today - Tonight: Short term concerns center on the accelerating bow echo surging east-southeast in excess of 50kt. Convective complex is rolling along into a pool of MUCAPEs in excess of 3000J/kg and 0-6km shear of 40kt. Radar composites show a pronounced rear inflow jet. Increasing southerly low level jet will fuel into the backside of the convection and maintain its intensity and precipitation efficiency. Convective allowing models such as the HRRR, ARW and NMM have the overall idea despite having timing and some location issues. Expect this convective complex to roll through most of the CWA this morning. Damaging winds appear to be the main threat with marginally severe hail a distant second. Where any outflow boundary ends up will be a region for later afternoon development. Will punt to the day shift any heat headlines due to the uncertainty of how fast or lack thereof the airmass recovers. We saw yesterday how slow the airmass was to recover and didn't sniff advisory criteria. Later this afternoon and evening a cold front to the north of the CWA is likely to become active as it drops southward. Potential is there for another MCS to form as a SSW low level jet intensifies into the CWA ahead of the cold front. Friday through Sunday: Should see the storminess finally come to an end on Friday with a slight reprieve in the heat and humidity as weak high pressure pushes south. This front should stall just south of the CWA and possibly nudge northward resulting in convective chances over the southwest half of the CWA Friday night through Sunday. Poorly defined perturbations will be hid within upper level ridging over the High Plains so timing of the arrival of any feature is poor at best. Should see seasonal type temperatures and humidity. Hey, it's summer. Monday - Wednesday: As the upper level ridge shifts east of the region we'll enter a slightly unsettled period as an upper trough glides through the Northern and Central High Plains with faster southwesterly flow aloft pressing east and enhancing the shear profile. Once again weak perturbations lifting northeast through the central U.S. could fire up scattered storms during the period. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1127 PM CDT WED JUL 6 2016 Storms over south central Nebraska will work their way ESE into the terminals overnight and mostly affect areas north of I-70, including much of the Kansas City metro. Isolated storms may reach as far south as KIXD. Strong wind gusts are possible in the early morning hours Thursday as storms push ESE. Activity should taper off by the mid to late morning hours with conditions improving through the afternoon. Another round of convection is possible Thursday evening. This will once again impact areas mostly across northern Missouri, though the southern extent of activity impacting the terminals will need to be assessed Thursday afternoon. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...MJ Aviation...Welsh
In the hours before
Local storm report, Jul 7, 4:47 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG MOUND CITY 40.14N 95.23W
07/07/2016 HOLT MO LAW ENFORCEMENT
TREE DOWN. TIME ESTD.
&&
MJLocal storm report, Jul 7, 5:01 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
501 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 3 SE KANSAS CITY INTL A 39.27N 94.68W
07/07/2016 E60 MPH PLATTE MO TRAINED SPOTTER
&&
MJLocal storm report, Jul 7, 5:08 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG GRANT CITY 40.49N 94.41W
07/07/2016 WORTH MO LAW ENFORCEMENT
TREES DOWN.
0400 AM TSTM WND DMG RAVENWOOD 40.35N 94.67W
07/07/2016 NODAWAY MO LAW ENFORCEMENT
POWER LINES DOWN
0330 AM TSTM WND DMG CRAIG 40.19N 95.37W
07/07/2016 HOLT MO TRAINED SPOTTER
LARGE TREES DOWN. CITY IS WITHOUT POWER.
&&
MJLocal storm report, Jul 7, 5:14 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST INDEPENDENCE 39.09N 94.42W
07/07/2016 E60 MPH JACKSON MO TRAINED SPOTTER
&&
MJLocal storm report, Jul 7, 5:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST KANSAS CITY 39.10N 94.58W
07/07/2016 E60 MPH JACKSON MO TRAINED SPOTTER
60 MPH WIND GUST IN THE PLAZA AREA
&&
MJLocal storm report, Jul 7, 5:35 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM TSTM WND DMG GLADSTONE 39.20N 94.56W
07/07/2016 CLAY MO TRAINED SPOTTER
LARGE TREE LIMBS...6 INCH PLUS...DOWN ALL OVER. STREETS
BLOCKED.
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:26 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 49 min |
| Jul 7, 4:15 AM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 30 min |
| Jul 7, 4:33 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 42 min |
| Jul 7, 5:00 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 45 min |
| Jul 7, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 54 min |
| Jul 7, 3:29 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Jul 7, 3:42 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 18 min |
| Jul 7, 3:58 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway, Worth | 50 min |
| Jul 7, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston, Mercer | 64 min |
| Jul 7, 4:38 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 2 more | 52 min |
| Jul 7, 5:06 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Johnson, Lafayette, Linn, Livingston and 2 more | 54 min |
| Jul 7, 5:52 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Johnson, Linn, Macon and 3 more | 68 min |
| Jul 7, 6:57 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.